Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 418, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2003, 7:12 PM CDT for Trousdale County, Wilson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 3, 2003, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Trousdale County, TN, Wilson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2030 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 040012
SVRBNA
TNC169-189-040045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CDT SUN AUG 3 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TROUSDALE COUNTY IN TENNESSEE
WILSON COUNTY IN TENNESSEE
* UNTIL 745 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF HARTSVILLE...OR 6 MILES
NORTHEAST OF LEBANON...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARTSVILLE AROUND 735 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3645 8602 3640 8597 3638 8604 3631 8612
3624 8610 3620 8619 3618 8629 3628 8635
3633 8632 3635 8636 3645 8615
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SUN AUG 3 2003 CURRENT...SPC JUST CALLED AND BOX ISSUED FOR CONVECTION JUST TO OUR N AND W. MAY STILL GET A POP-UP STORM THIS AFTERNOON. TEMPS IN 80 TO 85 RANGE. CI BLOW-OFF MAKING ITS WAY IN FROM SW. FORECAST...WEAK S-SW FLOW AT SURFACE WHILE H5 LOW OVER WRN GREAT LAKES SHIFTS E. CWA WILL BE UNDER NW FLOW W/ VORTS PASSING THRU FROM TIME TO TIME. ETA SHOWS THE GREATEST QPF WITH ONE ON BACK SIDE OF TROF TUE. HARD TO GET A HANDLE ON WHERE/WHEN PRECIP EVENTS WILL BE. AS EXAMPLE GUID HAD MEM W/ LO POPS FOR TDA AND THEY GOT SLAMMMED. EVENTS LIKELY WILL BE DRIVEN BY MESOSCALE/UPPER VORT FEATURES WHICH...OF COURSE...ARE DIFFERENTLY HANDLED BY THE MODELS. SO...WHEN ALL SAID AND DONE...WILL GO W/ CHANCE POPS THRU MON NITE...AND HIER POPS FOR TUE. AS FOR TEMPS...PERSISTENCE LOOKS BEST FOR A WHILE. BNA BT 70/86/70/85 3436 CSV BT 67/79/67/80 3435 .BNA...NONE. MAG
Hazardous weather outlook, Aug 3, 5:30 AM CDT, 13 hours 42 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL TROUGH OF LOW PRESSURE STRETCHED ALONG THE MISSISSIPPI VALLEY WILL PROVIDE THE FOCUS FOR MORE WET WEATHER SUNDAY AND SUNDAY NIGHT FOR MIDDLE TENNESSEE. IN ADDITION TO THE UNSTABLE WEATHER PATTERN, HIGH PRESSURE OFF THE EAST COAST WILL PRODUCE SOUTHERLY WINDS OVER THE SOUTHEAST, WHICH WILL FEED CONTINUAL MOISTURE INTO THE MID STATE. THE COMBINATION OF THESE INGREDIENTS WILL TRANSLATE TO MORE THUNDERSTORM ACTIVITY. SOME STORMS MAY BECOME SEVERE, WITH THE PRIMARY DANGER ONCE AGAIN BEING DAMAGING STRAIGHT LINE WINDS FROM DOWNBURSTS. A SECONDARY THREAT, DUE TO THE WET GROUND FROM PAST RAINFALL, IS THE POTENTIAL FOR FLASH FLOODING, ESPECIALLY IN URBANIZED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LOOK FOR MORE OF THE SAME ON MONDAY, AS THE THREAT OF LOCALIZED SEVERE WEATHER AND FLASH FLOODING CONTINUES. AS ON SUNDAY, THE STORM PREDICTION CENTER PLACES ALL OF TENNESSEE UNDER A SLIGHT RISK FOR SEVERE WEATHER ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE NEEDED TODAY AND MONDAY. ROSE
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.